MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL,2#2-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL,2#2-0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72202067
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a wrist capsular repair, when we were passing the points through tissue, which did not resist, the needle was deformed until it was almost straight.Additionally, at the time of the knotting, it bursts, it was verified if it was the thread and it was evidenced that it was the needle that burst in its proximal third, leaving the thread with a piece of the needle.However, by continuing with the knotting, the thread bursts 3 times, even without being subjected to high tension.A backup device was available to complete the procedure with no delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 2.8mm twinfix w/needles for use in treatment, will not be returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the needle deformed during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the needle during use.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TWINFIX 2.8 TI W/NDL,2#2-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9336626
Report Number1219602-2019-01446
Device Sequence Number13979434
Product Code JDR
UDI-Device Identifier03596010619112
UDI-Public03596010619112
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Catalogue Number72202067
Device Lot Number50764536
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR